Dif cognitive level applying application ref 21 6 a

This preview shows page 2 - 4 out of 4 pages.

DIF: Cognitive Level: Applying (Application) REF: 21 6. A patient takes an oral medication that causes gastrointestinal upset. The patient asks the primary care NP why the drug information insert cautions against using antacids while taking the drug. The NP should explain that the antacid may: a. alter drug absorption. b. alter drug distribution. c. lead to drug toxicity. d. increase stomach upset. ANS: A Changing the pH of the gastric mucosa can alter the absorption of the drug. Drug distribution is not affected. It may indirectly cause drug toxicity if a significant amount more of the drug is absorbed. It would decrease stomach upset.
DIF: Cognitive Level: Applying (Application) REF: 22 7. A patient will begin taking two drugs that are both protein-bound. The primary care NP should:
DIF: Cognitive Level: Applying (Application) REF: 25 8. A patient is taking drug A and drug B. The primary care NP notes increased effects of drug B. The NP should suspect that in this case drug A is a cytochrome P450 (CYP450) enzyme:
DIF: Cognitive Level: Applying (Application) REF: 26 - 27

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture